MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL 13.2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age or date of birth: unk.Sex: unk.Weight: unk.Ethnicity: unk.Race: unk.Date of birth: unk.Implant date: unk.Explant date: unk.Device evaluation: lens was returned in liquid, in lens case vial.Visual inspection found a tear on a haptic.Work order search: no similar complaint type events were reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
A damaged (tear on haptic) 13.2mm, micl 13.2, -10.5 diopter, implantable collamer lens was returned to staar." os (tanya moore ) replaced old with new icl", was handwritten on the lens packaging box.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a 13.2mm, micl13.2, -10.5 diopter, implantable collamer lens was implanted into the patients left eye (os) on (b)(6) 2012.On (b)(6) 2019 the lens was exchanged for the same model lens, length and diopter due to low vault overtime, significant reduction of irido-corneal angles, partial angle closure (focal angle closure) and progressive narrowing of angle with elevated iop (that required medical intervention).This exchange resolved the problem.The cause of this event was due to the lens being implanted upside down.The reporter stated " the original icl was inadvertently inverted on insertion.This was not recognized until several years after surgery, since the patient had good vision and was temporarily lost to follow up.She was referred back to me internally from a colleague who noted focal angle closure in one eye only and increasing iop.Ubm revealed an inverted icl in that eye, which i exchanged successfully.I believe that the smaller incision butterfly style injector i was using at the time for several months (on advice of the local rep at that time) contributed to the inversion of the icl.".
 
Additional Manufacturer Narrative
H6- patient code 3191: significant reduction of ica, partial angle closure (focal angle closure), narrowing of angle, secondary medical (meds) and surgical (exchange) intervention.H6- work order search: a work order search was performed for the correct serial number and no similar complaint type events were reported for units within the same lot.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9648851
Report Number2023826-2020-00206
Device Sequence Number2767882
Product Code MTA
UDI-Device Identifier00841542103305
UDI-Public00841542103305
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2014
Device Model NumberMICL 13.2
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Initial Date Received by Manufacturer 01/03/2020
Supplement Date Received by Manufacturer01/31/2020
05/13/2020
Initial Report FDA Received Date01/30/2020
Supplement Report FDA Received Date03/03/2020
05/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;